Alert archive / Minnesota / Special Weather Statements in 2017

Special Weather Statement, NWS Twin Cities, MN

June 11, 2017Wright County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 11, 2017, 5:11 PM CDT for Wright County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2017, 5:11 PM CDT (22:11 UTC)
Expired
Jun 11, 2017, 5:45 PM CDT
In force
34 min
Issued by
NWS Twin Cities, MN

County Wright County, MN

The radar

The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2017-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2017-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS83 KMPX 112211
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
511 PM CDT SUN JUN 11 2017

MNZ049-051-059-112245-
Sherburne-Stearns-Wright-
511 PM CDT SUN JUN 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...WEST
CENTRAL SHERBURNE AND SOUTHEASTERN STEARNS COUNTIES...

At 511 PM CDT, a strong thunderstorm was located over South Haven, or
16 miles northwest of Buffalo, moving northeast at 40 mph.

Dime size hail is possible with this storm.

This storm will be near...
  Clearwater around 525 PM CDT. 
  Clear Lake around 530 PM CDT. 
  Monticello around 535 PM CDT. 
  Becker around 540 PM CDT. 

Other locations impacted by this storm include Enfield, Hasty, Silver
Creek, Fairhaven and South Haven.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 178 and 191.
 U.S. Highway 10 in Minnesota between mile markers 189 and 201.

LAT...LON 4533 9378 4522 9424 4525 9427 4528 9426
      4528 9429 4529 9430 4547 9397
TIME...MOT...LOC 2211Z 240DEG 33KT 4529 9418 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:19 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 11, 3:19 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
319 PM CDT Sun Jun 11 2017

.SHORT TERM...(This evening through Monday)
Issued at 210 PM CDT Sun Jun 11 2017

The short term concern remains convective/severe weather potential
into tonight and again into Monday.

Latest SPC mesoanalysis showing MLCAPE increasing to the south
with values to 2500 J/kg into south central MN. The cap is still
rather strong over the area, especially over the northern cwa.
Some breaks/clearing pushing northeast into the southeast metro.
We should see that end and gradually fill back in this evening.

With mid level lapse rates are 7 to 8 C/km and and deep layer shear
40 to 50kts we should see some potentially severe storms with hail
and strong winds if/when convection develops into south central MN
closer to old outflow and developing warm front. It will be
critical in the 00z-03z time frame if the mid level cap can be
eroded. Elevated convection to the north will work east early and
should fill in over west central Wisconsin this evening similar to
the . latest HRRR and other HIRES model solutions. We will
continue the likely pops to the east into the evening and then
trend all pops off to the east and south after 06z.

With the front along the MN/IA border into Monday we will continue
the lower end chance PoP forecast until a stronger forcing
mechanism returns perhaps late Monday afternoon.

.LONG TERM...(Monday night through Sunday)
Issued at 210 PM CDT Sun Jun 11 2017

Tuesday through Wednesday...The stalled front which was
responsible for the severe weather of today will still be draped
over central MN into northern WI as a warm front at the start of
Tuesday. In addition, a large upper level low will be located over
MT/WY with solid SW flow across the WFO MPX coverage area.
Several trough axes rounding the southern periphery of the deep
low will help kick a low pressure center from northern CO into the
western Dakotas, which will help push the surface warm front
north. Moisture will be streaming into the area from the Deep
South with the SW flow, thus chances for precipitation will
continue for the area Tuesday and into Wednesday, during which the
associated cold front of this system will push through. Due to
continued high instability within the warm sector, strong jetting
at multiple levels and the approaching cold front, several periods
are available which could contain at least isolated strong to
severe thunderstorms (hence the Marginal to Slight Risks posted in
days 3 through 4). Highs will generally run from the mid 80s to
lower 90s Tuesday then in the 80s on Wednesday with lows in the
mid 60s to lower 70s Tuesday night. Factoring in dewpoints in the
60s and the deep moisture flow which will again push PWATs to
around 2 inches, the instability and deep moisture will be in
place along with strong deep shear and increasing low level
jetting to make all 3 modes of severe weather possible (hail,
damaging straight-line winds and tornadoes). In addition, pockets
or periods of heavy rain will be possible which could produce
isolated flooding.

Thursday through Sunday...The cold front of this system will have
pushed through the region by daybreak Thursday morning while the
upper level low will move into central Manitoba province on its
way northeast. Surface high pressure will move into the region
behind the front and generally prevail for the end of the week
through next weekend. Though there will be some minor upper level
waves moving through which may produce isolated showers or
thunderstorms during the latter half of the week, no organized
surface systems are evident which will mitigate precipitation
coverage and intensity. Best chances look to come late Friday into
Saturday morning when a nearby low pressure center from the
departed cold front, stalled over the central Plains, drifts north
to northern IA, but nothing significant. Temperatures will go on a
gradual cooling trend late week through the weekend, with highs
dropping to around 80 degrees and lows around 60 by next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1255 PM CDT Sun Jun 11 2017

Box complex raced east out of the cwa around noon. We have a line
of convection to the north and exiting activity to the far east.
The remainder of the area is capped. We should see mainly vfr
cloud conditions with continued mvfr/ifr TSRA mainly to the north
and east. later this afternoon and evening. Expect activity to
wane to the south after 00z-06z. With some clearing there may be
some fog developing mainly after 06z-14z Mon. Winds will be SE-S
south of the frontal boundary and e-ne becoming n-nw in the wake
of the front.

KMSP...Various hires models still show thunder possibly moving
across the area 21z-01z period. Will keep tempo going for now.
Then expect some mvfr cigs to develop later tonight 06z-14z with
vfr and n-nw winds thereafter.

/OUTLOOK FOR KMSP/
Mon night...VFR/MVFR with TSRA possible. Wind SE at 10kt.
Tue...VFR/MVFR with TSRA likely late. WInd S at 10-15kt.
Wed...VFR/MVFR with TSRA possible. Wind SE 5-10kt becoming SW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...DWE
LONG TERM...JPC
AVIATION...DWE
Hazardous weather outlook, Jun 11, 12:08 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1208 PM CDT Sun Jun 11 2017

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1208 PM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Redevelopment of thunderstorms is possible this afternoon. A few
of the afternoon storms may also be severe with damaging winds,
large hail, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Chances for thunderstorms continue Monday into Wednesday with the
severe weather looking the most possible on Tuesday afternoon and
Tuesday night. Peak heat indices in the mid to upper 90s are also
expected on Tuesday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon.

In the hours before

Local storm report, Jun 11, 2:20 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             2 W BLOOMINGTON         44.83N 93.34W
06/11/2017  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL FROM 8:57AM TO 9:06AM
            (CDT).

&&

AMK
Local storm report, Jun 11, 3:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
317 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     TSTM WND DMG     2 SW CHANHASSEN         44.85N 93.56W
06/11/2017                   CARVER             MN   TRAINED SPOTTER

            SNAPPED TREES, 6 TO 12 INCHES IN DIAMETER.
            RADAR ESTIMATED TIME.

&&

AMK
Local storm report, Jun 11, 3:32 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     TSTM WND DMG     1 WSW VICTORIA          44.86N 93.68W
06/11/2017                   CARVER             MN   NWS EMPLOYEE

            FEW TREE BRANCHES DOWN.

&&

BORGHOFF
Special weather statement, Jun 11, 4:08 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
408 PM CDT SUN JUN 11 2017

MNZ049-058-059-112145-
Stearns-Meeker-Wright-
408 PM CDT SUN JUN 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...
NORTHEASTERN MEEKER AND SOUTHEASTERN STEARNS COUNTIES...

At 408 PM CDT, a strong thunderstorm was located near Kimball, or 21
miles west of Buffalo, moving northeast at 50 mph.

Dime size hail is possible with this storm.

This storm will be near...
  Annandale around 415 PM CDT.
  Maple Lake around 425 PM CDT.
  Clearwater around 430 PM CDT.
  Monticello around 435 PM CDT.

Other locations impacted by this storm include Enfield, Hasty, Silver
Creek, French Lake, Fairhaven and South Haven.

This includes Interstate 94 in Minnesota between mile markers 176 and
192.

LAT...LON 4539 9401 4540 9399 4538 9396 4539 9395
      4534 9387 4534 9384 4531 9379 4514 9432
      4523 9443 4545 9408
TIME...MOT...LOC 2108Z 242DEG 44KT 4523 9430

BORGHOFF
Special weather statement, Jun 11, 4:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 PM CDT SUN JUN 11 2017

MNZ051-052-112200-
Isanti-Sherburne-
427 PM CDT SUN JUN 11 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ISANTI AND
NORTHEASTERN SHERBURNE COUNTIES...

At 427 PM CDT, a strong thunderstorm was located over Zimmerman, or
19 miles west of Cambridge, moving northeast at 40 mph.

Dime size hail is possible with this storm.

This storm will be near...
  Princeton around 435 PM CDT.

Other locations impacted by this storm include Sherburne National
Wildlife Refuge, Spencer Brook and Princeton Airport.

This includes U.S. Highway 169 between mile markers 169 and 177.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4553 9327 4540 9368 4549 9377 4556 9361
      4556 9352 4561 9351 4565 9341
TIME...MOT...LOC 2127Z 240DEG 34KT 4549 9364

BORGHOFF
Special weather statement, Jun 11, 5:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
511 PM CDT SUN JUN 11 2017

MNZ049-051-059-112245-
Sherburne-Stearns-Wright-
511 PM CDT SUN JUN 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...WEST
CENTRAL SHERBURNE AND SOUTHEASTERN STEARNS COUNTIES...

At 511 PM CDT, a strong thunderstorm was located over South Haven, or
16 miles northwest of Buffalo, moving northeast at 40 mph.

Dime size hail is possible with this storm.

This storm will be near...
  Clearwater around 525 PM CDT.
  Clear Lake around 530 PM CDT.
  Monticello around 535 PM CDT.
  Becker around 540 PM CDT.

Other locations impacted by this storm include Enfield, Hasty, Silver
Creek, Fairhaven and South Haven.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 178 and 191.
 U.S. Highway 10 in Minnesota between mile markers 189 and 201.

LAT...LON 4533 9378 4522 9424 4525 9427 4528 9426
      4528 9429 4529 9430 4547 9397
TIME...MOT...LOC 2211Z 240DEG 33KT 4529 9418

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:56 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift, Yellow Medicine49 min
Jun 11, 6:09 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Swift36 min
Jun 11, 6:24 AM CDTSevere Thunderstorm WarningMPXChippewa, Swift66 min
Jun 11, 6:27 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine48 min
Jun 11, 6:50 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Redwood, Renville55 min
Jun 11, 7:05 AM CDTSevere Thunderstorm WarningMPXBrown, Redwood55 min
Jun 11, 7:21 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Sibley, Wright54 min
Jun 11, 7:34 AM CDTTornado WarningMPXKandiyohi, Meeker26 min
Jun 11, 7:38 AM CDTSevere Thunderstorm WarningMPXStearns, Wright52 min
Jun 11, 7:50 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Wright55 min
Jun 11, 7:56 AM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Pope, Stevens, Swift, Yellow Medicine109 min
Jun 11, 8:00 AM CDTSpecial Weather StatementMPXBrown45 min
Jun 11, 8:05 AM CDTSpecial Weather StatementMPXBenton, Morrison, Sherburne40 min
Jun 11, 8:10 AM CDTSevere Thunderstorm WarningMPXLe Sueur, McLeod, Scott, Sibley50 min
Jun 11, 8:24 AM CDTSpecial Weather StatementMPXNicollet51 min
Jun 11, 8:27 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Hennepin, Ramsey, Scott48 min
Jun 11, 8:38 AM CDTSpecial Weather StatementMPXChisago, Isanti67 min
Jun 11, 8:50 AM CDTSevere Thunderstorm WarningMPXDakota, Washington40 min
Jun 11, 9:00 AM CDTSpecial Weather StatementMPXGoodhue, Le Sueur, Rice60 min
Jun 11, 9:02 AM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Washington28 min
Jun 11, 9:37 AM CDTSevere Thunderstorm WarningMPXGoodhue38 min
Jun 11, 9:41 AM CDTSpecial Weather StatementMPXBenton, Douglas, Morrison, Pope, Stearns, Todd109 min
Jun 11, 4:08 PM CDTSpecial Weather StatementMPXWright37 min
Jun 11, 4:27 PM CDTSpecial Weather StatementMPXIsanti33 min
Jun 11, 5:57 PM CDTSpecial Weather StatementMPXRamsey33 min
Jun 11, 9:25 AM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Polk, Saint Croix65 min
Jun 11, 9:58 AM CDTTornado WarningMPXPepin, Pierce32 min
Jun 11, 10:03 AM CDTSevere Thunderstorm WarningMPXChippewa, Rusk57 min
Jun 11, 10:04 AM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin56 min
Jun 11, 11:00 AM CDTSpecial Weather StatementMPXEau Claire45 min
Jun 11, 1:44 PM CDTSpecial Weather StatementMPXBarron61 min
Jun 11, 6:17 PM CDTSpecial Weather StatementMPXDunn28 min
Jun 11, 6:44 PM CDTSpecial Weather StatementMPXDunn46 min

Nearby

Special Weather Statements in Minnesota, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.